New Mexico, 2004

Hail in New Mexico, August 21, 2004

August 21, 2004 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 21, 1:10 PM MST, 6 hours 50 minutes earlier.

Area forecast discussion, Aug 21, 1:10 PM MST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
210 PM MDT SAT AUG 21 2004

.DISCUSSION...A FEW S/WS WILL MOVE OVER NM THIS EVENING BRINGING
ENOUGH DYNAMICS FOR CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT.
BOUNDARY LAYER ATMOS WILL REMAIN MOIST FOR THE NEXT 24 HRS OR SO
BEFORE A WEAK DRY SLOT MOVES OVER THE STATE FROM THE WEST. COVERAGE
OF SHOWERS AND THUNDERSTORMS SHOULD DECREASE AS A UPPER LVL LOW WEST
OF CA DIGS SOUTH AND CONTRIBUTES TO THE FORMATION OF A WEAK RIDGE
OVER THE SOUTHWEST US. EVENING WITH THE DRYER AIR MOVING IN THE ATMOS
WILL REMAIN MOIST ENOUGH FOR ISOLATED HEAT INDUCED AFTERNOON AND
EARLY EVENING SHOWERS AND THUNDERSTORMS FOR SUN AND MON. A COUPLE OF
WEAK S/WS ARE ALSO INDICATED BY THE MODELS TO ROTATE THROUGH THE
RIDGE AND COULD ALSO HELP WITH THE DEVELOPMENT OF THESE STORMS. THE
LATEST GFS RUN IS MORE PROGRESSIVE WITH THE EASTWARD PROGRESSION OF
THE BAJA LOW. WILL WAIT TO SEE ANOTHER RUN BEFORE SHIFTING THINGS BUT
IF THIS PANS OUT WILL HAVE TO MOVE THE INCREASE IN POPS OVER THE
SOUTHWEST ON TUE AFTERNOON TO LATE MON EVENING. WINDS ALOFT TURN MORE
WESTERLY AROUND MID WEEK AND BRING A SLIGHT DRYING TREND BEFORE THE
NEXT TROF WITH AN ASSOCIATED COLD FRONT SLIDES OVER THE CENTRAL AND
NORTHERN ROCKIES. THE SOUTHERN END OF THE TROF AXIS MOVES OVER NM
LATE THU INTO EARLY FRI WITH THE SFC FRONT SLATED FOR FRI AFTERNOON
AND EVENING. COVERAGE OF POPS INCREASE OVER THE EASTERN PLAINS FRI
AFTERNOON THRU SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 055/085 056/084 056 23211
GALLUP.................... 050/081 049/081 049 23211
GRANTS.................... 050/080 049/080 049 23211
GLENWOOD.................. 052/086 055/086 058 23211
CHAMA..................... 041/075 044/075 044 23222
LOS ALAMOS................ 052/079 050/079 050 23211
RED RIVER................. 038/071 039/071 040 23222
TAOS...................... 044/080 046/081 046 23222
SANTA FE.................. 050/079 050/079 050 23211
SANTA FE AIRPORT.......... 052/082 053/083 052 23211
ESPANOLA.................. 053/085 054/085 053 23211
ALBUQUERQUE HEIGHTS....... 061/086 062/086 062 23211
ALBUQUERQUE VALLEY........ 057/087 062/087 062 23211
ALBUQUERQUE FOOTHILLS..... 057/083 060/084 059 23211
ALBUQUERQUE WEST MESA..... 061/086 061/086 060 23211
SOCORRO................... 060/090 060/091 060 23211
SANDIA PARK/CEDAR CREST... 050/079 054/079 053 23211
MORIARTY/ESTANCIA......... 049/082 053/083 053 23211
CARRIZOZO................. 058/088 058/089 058 23211
RUIDOSO................... 052/080 053/082 054 23211
RATON..................... 048/083 048/084 049 23221
LAS VEGAS................. 050/081 050/082 051 23221
ROY....................... 053/085 053/087 054 23212
CLAYTON................... 058/086 060/090 059 23312
SANTA ROSA................ 057/089 058/091 059 23201
TUCUMCARI................. 062/092 063/095 064 23212
FORT SUMNER............... 058/091 061/093 062 23201
CLOVIS.................... 061/090 062/092 063 23301
PORTALES.................. 062/091 062/092 063 23301
ROSWELL................... 064/094 065/097 066 23211
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

23
Hazardous weather outlook, Aug 21, 5:00 AM MST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 21 2004

NMZ001>021-026-221200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SAT AUG 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER CAN CHANGE RAPIDLY.
ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.

44

In the hours before

Special weather statement, Aug 21, 3:55 PM MST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT SAT AUG 21 2004

NMZ009-220000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
455 PM MDT SAT AUG 21 2004

...ISOLATED BUT STRONG THUNDERSTORMS EXPECTED OVER VALENCIA
COUNTY THROUGH 6 PM...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 45 PM WITH
HAIL AND FUNNEL CLOUDS WAS PASSING SOUTHEAST OF BELEN AND THE RIO
COMMUNITIES.

OTHER STORMS ARE APPROACHING BELEN AND LOS LUNAS FROM THE WEST SO
EXPECT HEAVY RAIN AND AN INCREASE IN LIGHTNING THROUGH 6 PM.

KH
Special weather statement, Aug 21, 4:45 PM MST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT SAT AUG 21 2004

NMZ007-220030-
FAR NORTHEAST PLAINS-
545 PM MDT SAT AUG 21 2004

...SEVERAL STRONG THUNDERSTORMS EXPECTED OVER NORTHEAST UNION
COUNTY THROUGH 7 PM...

SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 45
PM WITH BURST OF POUNDING HAIL WILL BE MOVING SLOWLY SOUTHEAST
OVER NORTHEAST UNION COUNTY.

ONE STORM WILL PASS JUST NORTHEAST OF SENECA LOCATED ABOUT 10-15
MILES NORTH NORTHEAST OF CLAYTON. OTHER LESS INTENSE STORMS WILL
PASS JUST WEST OF SENECA.

CLAYTON IS NOT THREATENED BY SEVERE WEATHER AT THIS TIME.

KH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Roosevelt

When
August 21, 8:00 PM MST
Where
Roosevelt County, Pep
Measured
1 in hail
Reported by
INSURANCE COMPANY
Coordinates
33.833, -103.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418812.